Sign inSubmit
ArticleMetrics
Case Report · Open access · Published 9 June 2015

Relapsing Cutaneous Leishmaniasis in a Patient Treated with Humira

Erik Otte1, Mikael Christiansen1 & Eskild Petersen1

American Journal of Infectious Diseases, Volume 11, Issue 1, pp. 7–10 · doi.org/10.3844/ajidsp.2015.7.10

6,881 accesses5,260 downloads3 citations (Crossref)Metrics
Cite Check for updates

Abstract

Leishmanias is an anthropozoonosis caused by the Leishmania protozoa. The manifestation of the disease varies depending on the type of Leishmania and the immunestatus of the patient. Tumor Necrosis Factor (TNF)-α antagonists were introduced in the late 1990s and have had a marked impact on rheumatic diseases. Tumor necrosis factor plays an important role in the immune systems defense against intracellular infections and the use of TNF-α antagonists is linked with an increased frequency of infections. We here present a case of cutaneous leishmaniasis relapse following treatment with miltefosine and amphotericin B, in a patient undergoing treatment with a TNF-α antagonist.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Otte, E., Christiansen, M. & Petersen, E. (2015). Relapsing Cutaneous Leishmaniasis in a Patient Treated with Humira. American Journal of Infectious Diseases, 11(1), 7–10. https://doi.org/10.3844/ajidsp.2015.7.10

Licence
CC BY 3.0
Issue
Volume 11, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Relapsing Cutaneous Leishmaniasis in a Patient Treated with HumiraAmerican Journal of Infectious Diseases · Volume 11, Issue 1 · pp. 7–10 · CC BY 3.0Download